MDJunction - People Helping People
 
Ask a Question
02/09/2011 02:46 PM

Night and day...meds or attitude?

wifeonbpexpress
wifeonbpexpress  
Posts: 4891
VIP Member

My husband started risperdol last night. 1mg. He got up at 5am (slept on the couch again) came upstairs and got in bed, wanted to chat! Then our daughter got up and he started playing with her, running around the house playing hide-n-seek with her. Very up, not really manic-y, but just up. Happy, relieved, the pressure he felt in his head on seroquel...gone. He spent the morning helping our daughter make her Valentines for school. We went to counseling and afterwards, he got ready and took off for school. About 4 hours early.

This is strange. I have been living with a grumbling couch potato with a tendency to rage at the drop of a hat. Now he's Mr. Happy. I don't know if it's the effect of the new med or if he is just glad he is free from the drug he blames for his horrible mood the past 3 1/2 weeks, like an attitude change. I guess I don't care as long as it lasts for a while. It's like having the guy I married back. God, I really hope it lasts for a while.

Reply

02/09/2011 08:28 PM
marriedtoit
marriedtoit  
Posts: 11508
Group Leader

I think you should hope for the best! And I think this med worked well for Lolli's husband too.

Some drugs will have an immediate impact. Maybe this is one.

Or maybe it is the combo of starting on the new med with getting OFF the seroquel.

Glad you had a great day with him!


02/10/2011 05:53 AM
wifeonbpexpress
wifeonbpexpress  
Posts: 4891
VIP Member

Risperdol is one of those fast acting drugs. He went to bed at 12 and was definitely sleeping (snoring) by 1. He was up at 7, and went out into the -17 degree weather to take my older daughter to school. He is definitely feeling better!

02/10/2011 06:40 AM
hopefulcb
hopefulcb  
Posts: 4015
Group Leader

That is great that he making such a turn around with this drug, I hope it continues. It is amazing to me how one drug can be so different for one person to another. That is how complicating this disorder is, and I am reminded of that every day, which is probably a good thing. When Jason seems to be his old self, it is easy to revert back to old ways that had to be changed in behavior etc., so it is good to be reminded that this is a day to day disorder and never take the meds for granted.

Changing the subject a little, the testosterone patch is giving Jason much more energy. He wants to get on a regular schedule now and look for a structured job...I am so happy to hear that.......I have waited so looooooooong to hear this.

Hopeful


02/10/2011 07:08 AM
lollipop
lollipop  
Posts: 4286
Group Leader

Hey wife, it is true, my husband had an immediate turn around on Risperdone. (A welcomed turn around). He did get anxious and got bumped up to 2 mg and 1/2 a Clonazapam (Klonopin) and of course he is still on his Lexapro 20mg. I think my husband has a very sensitive reaction to meds, so it does't take a whole lot to help him out. At least not so far. He takes all of his meds at night so he won't feel that tired during the day. My husband's brother takes 8 mg of Risperdol per day. That amazes me. Anyway, you are right, it helps them sleep. My husband is slurring his words and snoring within 20 minutes at the most when he lays down...I took a video the other night of him...funny. He couldn't believe it. Snoring, whistling through his nose, smacking his lips...hahahaha lol Laughing He was so out of it, I couldn't resist.

02/10/2011 07:13 AM
wifeonbpexpress
wifeonbpexpress  
Posts: 4891
VIP Member

He has dry mouth, not sure if it's from the remnants of the seroquel or the risperdol. I realize the air is dry, but I just bought a humidifier to help with that. He's in such a different frame of mind again today! It's amazing.

02/10/2011 08:29 AM
wifeonbpexpress
wifeonbpexpress  
Posts: 4891
VIP Member

Nurse Becky (church lady's nurse) just called and asked how he was doing. I got to tell her "great!". She seemed to find it hard to believe, wanting him to come in tonight. I told her that if it was at 5:00, he couldn't make it, he has class. I think I've told her that about 4 times now. Anyway, it felt good to tell her things are good now with this new med. They were ready to throw him into the hospital over this a couple days ago. (and INCREASE seroquel, which is definitely not a good med for him). I wonder what it would be like to have a dr. who listens to and respects his patients???Blink

02/10/2011 09:28 AM
Mikata
Mikata  
Posts: 251
Member

I hope this lasts too Wife! This is great news. I remember feeling this happy when my boyfriend first started on Lithium...and it worked. Felt like the guy I fell in love with was back. ^_^

02/10/2011 11:48 AM
wifeonbpexpress
wifeonbpexpress  
Posts: 4891
VIP Member

Exactly. It's like a gift from God.

02/10/2011 12:02 PM
enoughalready
enoughalreadyPosts: 1418
Senior Member

Wife I am so happy for you and him, things have been rough for him long enough you guys deserve this. I hope things continue to go well.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved